MAUDE Adverse Event Report: ROCHE DIAGNOSTICS IRON GEN.2; PHOTOMETRIC METHOD, IRON (NON-HEME)

ROCHE DIAGNOSTICS IRON GEN.2; PHOTOMETRIC METHOD, IRON (NON-HEME)
Catalog Number 03183696122
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for five patient samples tested with iron gen.2 on a cobas integra 400 plus.The first sample resulted in an iron value of 0.5 umol/l when tested on the integra 400 plus.The sample resulted in an iron value of 2.2 umol/l when tested at another site on an unknown instrument.The second sample resulted in an iron value of 1.9 umol/l when tested on the integra 400 plus.The sample resulted in an iron value of 3.9 umol/l when tested at another site on an unknown instrument.The third sample resulted in an iron value of 2.1 umol/l when tested on the integra 400 plus.The sample resulted in an iron value of 7.0 umol/l when tested at another site on an unknown instrument on (b)(6) 2024.The fourth sample resulted in an iron value of 1.5 umol/l when tested on the integra 400 plus.The sample resulted in an iron value of 7.7 umol/l when tested at another site on an unknown instrument on (b)(6) 2024.The fifth sample initially resulted with an iron value of 1.6 umol/l when tested on the integra 400 plus on (b)(6) 2024.The customer repeated calibration and controls; these were acceptable.The primary tube of the sample was then repeated on the same analyzer, resulting in an iron value of 6.6 umol/l.
 
Additional Manufacturer Narrative
The serial number of the cobas integra 400 plus analyzer is (b)(6).Quality controls were acceptable on (b)(6) 2024.A review of qc data from (b)(6) 2024 showed that results for the first level of control were unstable, with some values outside of range.The investigation is ongoing.
 
Additional Manufacturer Narrative
Quality controls were acceptable on the day of the event.The field service engineer decontaminated the instrument and cleaned the rinse stations and probes.Splash protection was carried out.The customer stated that the iron measurements have improved.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
IRON GEN.2
Common Device Name
PHOTOMETRIC METHOD, IRON (NON-HEME)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19763726
Report Number1823260-2024-02061
Device Sequence Number8725042
Product Code JIY
UDI-Device Identifier04015630918904
UDI-Public04015630918904
Combination Product (Y/N)Y
Initial Reporter CountryBK
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03183696122
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown